# SDR 20000713SH018

- Difficulty date: July 30, 1999
- Submitted: July 13, 2000
- Operation: General aviation
- Aircraft: N318SA
- Make and model: Snias AS350BA
- Aircraft serial: 3046
- System (JASC): 6520 · Tail Rotor Gearbox
- Part: Bearing
- Part number: 350A33215300
- Condition: Failed
- Location: Tail Rotor
- Part time: 611 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

THIS HAS BEEN THE SECOND OCCURRENCE IN WHICH THE T/R SPHERICAL BEARINGS HAVE FAILED.  THE FIRST OCCURRED AT ACTT:  138.2 HOURS IN WHICH THE MECHANIC FOUND THE BEARING ELASTOMERS TORN BEYOND LIMITS.  THE SECOND FAILURE OCCURRED AT 748.7 HOURS ACTT, PART TT, 610.5 HOURS .  PILOT NOTED A VIBRATION IN THE AIRFRAME.  UPON INSPECTION, THE MECHANIC NOTED THE SPHERICAL BEARING ELASTOMERS WERE COMPLETELY WORN THROUGH.  BOTH THESE FAILURES OCCURRED ON AN AIRCRAFT WITH A TT OF 748.7 HOURS.  (X)
